Hi and welcome to the Diabetes Forum! Hmm, I don't know about
the joint pain. I know that in some people metformin can cause gastric disturbance so the best way to avoid that is to cut down on heavy carbs (which you're doing), and fried food and to take that medication with food. Also, when starting on metformin it's best to start on a lower dose. I don't know about
the Januvia though.
Sometimes steroids and some BP meds can raise blood sugar so if you're on any of those, you'll know what's going on. The blood pressure meds with thiazide raise blood sugar. (www.webmd.com/diabetes/tc/medicines-that-can-raise-blood-sugar-as-a-side-effect-topic-overview
Other factors that raise blood sugar are pain and illness. You can read more about
blood sugar in the link in my signature and also in the stickies at the top of the forum.
For some reason women who have high blood sugar also may have more UTIs. I don't know why exactly that happens but I myself do eat active plain yogurt several times a week and I drink plain kefir, as well as a few glasses of water a day.
Besides eating low-carb, getting some regular cardio exercise like walking (or biking, swimming) helps keep blood sugar in control. Your 6.5 is elevated but not critical. I would bet you could get it lower.